Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Mirena is out, have bled for a week! Normal?

(16 Posts)
MyBeloved Wed 08-Feb-17 18:48:31

Basically, had my mirena out last week due to various reasons. No problems with the removal. Ever since, I've been having a 'period' which has now lasted almost a week! Is this normal? Thanks!

MyBeloved Wed 08-Feb-17 21:56:10

Anyone? blush

smu06set Wed 08-Feb-17 21:59:37

Dont know, but I am having mine out next week so watching with interest!

frazzled3ds Wed 08-Feb-17 22:02:04

When I had mine taken out a few years ago I bled for ages, and it got to the point where I ended up in the Out of Hours Doctors, and was given something to stop the bleed. It doesn't happen to everyone, I was one of the 'unlucky' ones who didn't get the bonus of periods stopping whilst using Mirena either, if it doesn't stop in the next couple of days go back to the GP.

MyBeloved Wed 08-Feb-17 22:04:58

OMG @frazzled! I was hoping it was just my period returning and it would just stop!

<wibble>

frazzled3ds Wed 08-Feb-17 22:11:56

If you've not had any other issues with Mirena you may well be right, I don't honestly know. In my case it turned out that any hormone contraceptive just sends my system haywire, the mini pill resulted in horrendous bleeding as well for me....... (my body hates me...!)

Give your GP or nurse a ring and see what they think, I ended up at OOH as the bleeding was getting heavier rather than tailing off. As I say, more likely a case of me being one of those awkward sods who gets to be the 'odd one in x %'!

MyBeloved Wed 08-Feb-17 22:21:54

Sounds like you had a nightmare. What did they give you to stop the bleeding?

I haven't had problems exactly - but I am rather 'reactive' to any gynaecological procedure.

Nan0second Wed 08-Feb-17 22:25:42

Yes it's normal. It's withdrawal from the progesterone.
Difficult to predict how long it will last - up to 3 weeks not unusual. If not heavier than a period, does not need any doctor input.
(Am an obs and gynae consultant)

frazzled3ds Wed 08-Feb-17 22:28:00

I can't remember exactly, for some reason methotrexate comes to mind...... had previously had norethisterone (or however you spell it) for a similar occurrence. It was a few years ago now, and have since had another DC, but will be going back to GP in the next few days as I now seem to be having fortnightly periods........ gggrrrrr.....!

SloanePeterson Wed 08-Feb-17 22:29:52

Nano,, you're a good person to have around. I'm about to derail the thread so forgive me. I had the depo injection in September and had the most awful bleeding pretty much constantly, at one point bleeding every single day for about ten weeks. I've had an ultrasound which showed nothing amiss, and finally had two weeks of respite from it in January which I assumed would be the end of it, and physically I felt like myself again, much more energy etc. But now I've been bleeding again for two weeks with no sign of it stopping. When the hell can I expect this to stop and get back to normal? I had the most horrific flooding for about a fortnight when I had my more a removed a few years ago so maybe hormonal contraceptives are just a no for me?

MyBeloved Wed 08-Feb-17 22:32:47

Thank you @Nan0second. Feel reassured.

cazavanna Wed 08-Feb-17 23:01:27

I had mine removed a month ago. the first bleed lasted 10 days, quite heavy at times with a couple of spotting days in between. I did worry a bit too but I realised it wasn't stupidly heavy and wasn't heavy constantly. I think if there was anything amiss, you'd know by now.

MyBeloved Wed 08-Feb-17 23:07:33

I've gone onto the POP so hopefully the bleeding should resolve sooner rather than later then of it's progesterone related.

Nan0second Fri 10-Feb-17 18:02:39

Sloane: sounds like high dose progesterone isn't great for you.
Depo will take 13 weeks to be out of your system then you've got other options. It's difficult to know if your own cycle is wonky or if it's the progesterone.
Fewer people get wonky bleeding with the combined pill so that may be an option depending on age / smoking / bmi.
Alternatively Mirena is great for most but does take a while to settle down (3months common but up to 6 months not unheard of)
Good luck!

SloanePeterson Fri 10-Feb-17 19:31:53

Nano, thank you for the reply x depo was given at the defining of September so should be well gone by now but the bleeding is showing no sign of stopping again. If it's relevant, I had it after a miscarriage at 10 weeks, which needed an emergency Erpc. Someone's suggested to me that it could be because of scarring due to the operation? It was my second. The scan showed nothing of note, but this was in the two weeks where I wasn't bleeding. Tbh I now no longer want to touch any kind of contraception at all, my body's just had enough. How long do I need to put up with this bleeding before it becomes worrying or a sign of something sinister?

Nan0second Fri 10-Feb-17 21:54:16

Scarring causes less bleeding not more, so don't worry about that.
I would make an appointment to see your GP. You may need a short course of norethisterone to reset things. The scan looking ok is a good sign.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now